MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 235MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 235MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.145S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient¿s weight is not available for reporting.Date of event: date of postoperative nail breakage is unknown.Implanted date: device was implanted approximately one year prior to revision surgery.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient had an intermediate length tfn-advanced proximal femoral nailing system (tfna) implanted approximately one year ago at an outside hospital.Patient was admitted to the hospital following a fall.The implanted tfna broke in the area where the helical blade passes through the nail.The helical blade was remained in appropriate position.It was suspected that the patient sustained a femoral neck fracture in the fall.Revision surgery was performed on (b)(6) 2018, where the surgeon removed a single intact locking screw, an intact helical blade, and the broken nail (two pieces).The patient had a modular distal fixation stem from another company implanted and a bi-polar head.The surgery was completed successfully with no surgical delay.Patient status was reported as stable.X-rays were taken but not available.Concomitant devices reported: locking screw (part# unknown, lot# unknown, quantity 1), helical blade (part# unknown, lot# unknown, quantity 1).This report is for one (1) 11mm/130 deg ti cann tfna 235mm/left - sterile.This is report 1 of 1 for complaint (b)(4).

Brand Name
11MM/130 DEG TI CANN TFNA 235MM/LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7222048
Report Number2939274-2018-50414
Device Sequence Number1343322
Product Code HSB
UDI-Device Identifier10886982096579
UDI-Public(01)10886982096579(17)EXPIRATIONDATEUNKNOWN(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.145S
Device Catalogue Number04.037.145S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/06/2018
Initial Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR